MAUDE Adverse Event Report: STAAR SURGICAL COMPANY IMPLANTABLE COLLAMER LENS (ICL); PHAKIC INTRAOCULAR LENS

STAAR SURGICAL COMPANY IMPLANTABLE COLLAMER LENS (ICL); PHAKIC INTRAOCULAR LENS
Model Number VICM5 13.2
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 04/26/2024
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Claim# (b)(4).
 
Event or Problem Description
The reporter indicated that the surgeon implanted a 13.2mm vicm5_13.2 -12.50d implantable collamer lens into the patient's left eye (os) on (b)(6) 2024.Product nonconformity observed; lens power difference suspected.Lens was exchanged on (b)(6) 2024 but problem was not resolved.Cause of event was reported as device; device did not fail to perform as intended.
 
Additional Manufacturer Narrative
H3: device evaluation - lens was returned in microcentrifuge vial with moisture and residue/debris on product.Visual inspection found no visible damage to the lens.Dimensional and functional inspection found that the returned lens did not meet original values measured at the time of manufacturing.H6 - investigation type 4110: lens work order search - no similar complaint event(s) within associated lots were found.H6- method code 3331: device history record (dhr) review: the dhr review indicates that the product has not been manufactured within the established process parameters and that there is indication that the manufacturing and/or processing of the device contributed to the complaint issue.Claim# (b)(4).

Brand Name
IMPLANTABLE COLLAMER LENS (ICL)
Common Device Name
PHAKIC INTRAOCULAR LENS
Manufacturer (Section D)
STAAR SURGICAL COMPANY
1911 walker avenue
monrovia CA 91016
Manufacturer (Section G)
STAAR SUGICAL COMPANY
1911 walker avenue
monrovia CA 91016
Manufacturer Contact
joselene muniz
800 royal oaks dr
suite 210
monrovia, CA 91016
6263037902
MDR Report Key19372622
Report Number2023826-2024-02136
Device Sequence Number7703805
Product Code MTA
UDI-Device Identifier00840311300983
UDI-Public00840311300983
Combination Product (Y/N)N
Initial Reporter CountryJA
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2024
Device Explanted Year2024
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Other,Foreign,Health Professional,Distributor
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 04/29/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date08/31/2026
Device Model NumberVICM5 13.2
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 04/29/2024
Supplement Date Received by Manufacturer05/28/2024
Initial Report FDA Received Date05/22/2024
Supplement Report FDA Received Date06/26/2024
Date Device Manufactured09/15/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
FOAM TIP PLUNGER, LOT# UNK; MSI-PF, LOT# UNK; SFC-45, LOT# UNK
Outcome Attributed to Adverse Event Required Intervention;
Patient Age47 YR
Patient SexFemale